Advances in Differential Equations

Local well-posedness for Kawahara equation

Takamori Kato

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We consider the Cauchy problem for the Kawahara equation, which is a fifth-order KdV equation. This paper establishes the local well-posedness with initial data given in the Sobolev space $H^s(\mathbb{R})$. Previously, Chen, Li, Miao, and Wu (2009) proved the local well-posedness for $s>-7/4$, which has been improved to $s \geq -7/4$ by Chen and Guo. We improve this result to $s \geq -2$. The main idea is to modify the Bourgain space. Similar arguments are used by Bejenaru and Tao (2006). Moreover, we prove ill-posedness for $s<-2$ by using the argument by Bejenaru and Tao (2006).

Article information

Source
Adv. Differential Equations Volume 16, Number 3/4 (2011), 257-287.

Dates
First available in Project Euclid: 18 December 2012

Permanent link to this document
https://projecteuclid.org/euclid.ade/1355854309

Mathematical Reviews number (MathSciNet)
MR2767079

Zentralblatt MATH identifier
1298.35176

Subjects
Primary: 35Q55: NLS-like equations (nonlinear Schrödinger) [See also 37K10]

Citation

Kato, Takamori. Local well-posedness for Kawahara equation. Adv. Differential Equations 16 (2011), no. 3/4, 257--287. https://projecteuclid.org/euclid.ade/1355854309.


Export citation